A generalization of Marshall's equivalence relation

Research output: Contribution to journalArticlepeer-review

1 Scopus citations


For p prime and for a field F containing a root of unity of order p, we generalize Marshall's equivalence relation on orderings to arbitrary subgroups of Fx of index p. The equivalence classes then correspond to free pro-p factors of the maximal pro-p Galois group of F. We generalize to this setting results of Jacob on the maximal pro-2 Galois group of a Pythagorean field.

Original languageEnglish
Pages (from-to)2561-2577
Number of pages17
JournalTransactions of the American Mathematical Society
Issue number6
StatePublished - 1 Jun 2006

ASJC Scopus subject areas

  • General Mathematics
  • Applied Mathematics


Dive into the research topics of 'A generalization of Marshall's equivalence relation'. Together they form a unique fingerprint.

Cite this